What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 2:20 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 18, 2:20 PM CST, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
320 PM CDT Mon Jun 18 2018
.SHORT TERM...(Tonight through Thursday)
Issued at 320 PM CDT Mon Jun 18 2018
Convection already firing across parts of the forecast area at 20Z
in advance of a shortwave trough lifing out of western KS. In
addition, two surface boundaries were also in place. A warm front
stretched from northeast NE across northern IA, while a surface
trough was over western KS. These two boundaries will play a large
role in focusing additional rounds of convection over the area
through much of the short term period as a developing upper level
system moves into the region.
Abundant moisture across the region and the nearly stationary
boundaries will provide the potential of several periods of heavy
rain. A flash flood watch has been issued for parts of the area
for tonight into Tuesday morning due to this heavy rain potential.
Temperatures will be cooler compared to the past few days, but the
humid conditions will continue to make for uncomfortable
conditions.
.LONG TERM...(Thursday night through Monday)
Issued at 320 PM CDT Mon Jun 18 2018
Pattern looks to remain rather active into the weekend as the
upper system mentioned above works its way out of the area and
additional shortwave troughs move through by the weekend.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1226 PM CDT Mon Jun 18 2018
Rather variable conditions forecast to develop over the area
during the period as convection becomes widespread through 06Z
with several boundaries expected over the area to act as a focus.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for NEZ015-032>034-043>045-050>053.
IA...Flash Flood Watch from 7 PM CDT this evening through Tuesday
afternoon for IAZ043-055-056-069.
&&
SHORT TERM...Fobert
LONG TERM...Fobert
AVIATION...FobertHazardous weather outlook, Jun 18, 2:50 PM CST, 1 hour 10 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
350 PM CDT Mon Jun 18 2018
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-191100-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
350 PM CDT Mon Jun 18 2018
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Tonight and Tuesday
Scattered strong to severe storms are expected to continue over
portions of eastern Nebraska and southwest Iowa late this
afternoon into this evening, mainly north of I-80. The primary
hazards with these storms will be damaging winds, heavy rain, and
some hail to quarter size. A brief tornado is also possible,
especially west of a Wayne to Columbus line.
Heavy rain is also likely tonight across the area and may result
in local flooding. A Flash Flood Watch is in effect for east
central Nebraska into west central Iowa tonight into Tuesday
morning.
.DAYS TWO THROUGH SEVEN...Tuesday night through Monday
Thunderstorm chances will remain in the forecast through the week
and into next weekend. Periods of heavy rain are possible.
.SPOTTER INFORMATION STATEMENT...
Storm spotter activation may be required into this evening.
Fobert
In the hours before
Special weather statement, Jun 18, 1:53 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
253 PM CDT MON JUN 18 2018
IAZ055-069-NEZ044-045-052-053-182030-
Pottawattamie IA-Harrison IA-Sarpy NE-Washington NE-Douglas NE-
Dodge NE-
253 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN HARRISON...NORTHWESTERN SARPY...WASHINGTON...
SOUTHEASTERN DODGE AND DOUGLAS COUNTIES UNTIL 330 PM CDT...
At 252 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Arlington to 3 miles northeast
of Waterloo to 5 miles northwest of Gretna. Movement was northeast at
25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Omaha, western Council Bluffs, Bellevue, Papillion, La Vista, Blair,
Ralston, Gretna, Missouri Valley, Valley, Arlington, Fort Calhoun,
Waterloo, Mondamin, Kennard, Modale, Elkhorn, Millard, Carter Lake
and Bennington.
LAT...LON 4116 9594 4114 9631 4118 9632 4120 9634
4130 9633 4154 9644 4170 9610 4170 9608
4171 9607 4175 9599 4145 9585
TIME...MOT...LOC 1952Z 247DEG 23KT 4150 9634 4133 9626 4118 9632
MEADSpecial weather statement, Jun 18, 3:26 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
426 PM CDT MON JUN 18 2018
NEZ089-092-182200-
Gage NE-Pawnee NE-
426 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PAWNEE AND SOUTHERN GAGE
COUNTIES UNTIL 500 PM CDT...
At 425 PM CDT, Doppler radar was tracking strong thunderstorms near
Odell, or 14 miles north of Marysville, moving north at 35 mph.
Hail up to nickel size and winds in excess of 40 mph and very heavy
rain will be possible with these storms. The storms could intensify.
Locations impacted include...
Beatrice, Wymore, Blue Springs, Odell, Summerfield, Barneston,
Burchard, Liberty, Lewiston, Virginia and Rockford State Recreation
Area.
LAT...LON 4033 9691 4027 9646 4026 9646 4026 9642
4025 9632 4000 9634 4000 9691
TIME...MOT...LOC 2125Z 173DEG 29KT 4004 9673
MILLERLocal storm report, Jun 18, 3:46 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
446 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HEAVY RAIN 5 N OMAHA 41.34N 96.02W
06/18/2018 M2.48 INCH DOUGLAS NE BROADCAST MEDIA
&&
HDLocal storm report, Jun 18, 3:49 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
449 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HEAVY RAIN 4 NW OMAHA 41.31N 96.07W
06/18/2018 M1.98 INCH DOUGLAS NE PUBLIC
&&
HDLocal storm report, Jun 18, 3:51 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 PM CDT MON JUN 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HEAVY RAIN 5 NNE BOYS TOWN 41.32N 96.08W
06/18/2018 M1.60 INCH DOUGLAS NE PUBLIC
&&
HDSpecial weather statement, Jun 18, 3:54 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
454 PM CDT MON JUN 18 2018
NEZ051-066-182230-
Saunders NE-Lancaster NE-
454 PM CDT MON JUN 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANCASTER AND
SOUTHWESTERN SAUNDERS COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Valparaiso, or 9 miles north of Lincoln, moving
northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Northwestern Lincoln, Valparaiso, Ceresco, Malcolm, Raymond, Davey
and Branched Oak State Recreation Area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Nebraska.
LAT...LON 4093 9692 4100 9691 4117 9680 4102 9649
4082 9669
TIME...MOT...LOC 2154Z 210DEG 44KT 4095 9675
MEAD